So here's how it goes,... I've been having this chronic post nasal drip problem so that every morning I wake up with mucus discharge lodged in my airway which takes me around 20 minutes to cough it up and clear it off (sometimes a little too roughly), not to mention I have GERD and taking PPI's. It's been on and off over the years. so I decided to consult a doctor (for the forth time over the years) and this guy prescribed me prednisolone sodium phosphate. I naively drank 5ml of it without investigating first which I normally do. Upon digging into it later on the internet, I came to know about its horrible side effects and how it is a "last option" drug. Honestly I'm not that sick, I was actually looking for some nasal drops or upping the PPI dose maybe.
So isn't it gonna make any harm now I already took a dose if I don't take it anymore? the doc isn't coming till Saturday.
For GERD -> not eating for 3 hours before bedtime, eliminating alcohol, caffeine, citrus fruit, tomatos, spicy foods and high fat foods completely; raising your bed up 6-8inches by placing blocks under the posts (VERY IMPORTANT FOR OVERNIGHT SYMPTOMS), taking your medication 1 hour before meals to give them time to act, try digestive enzymes with meals to help digestion, eliminate food allergies
For Allergies -> eliminate anything you are allergic to in your bedroom at all times, limit anything that collects dust - sofas, pillows, knick-knacks; place dust covers on your mattress and pillows; not having pets sleep with you
Those do make a big difference, basically trying to make your bedroom your clean and safe room. Another item that might help is using a nasal rinse or netipot to physically clear out the sinuses before bed.
One dose shouldn't have an issue`if you stop the meds until you see your doc
Great advice, that's all what my last doc instructed me
Changing the environment is what this doc did cite as the only available remedy, yet again he prescribed me that poison; how irresponsible!
I upped my dose of PPI an hour before sleep for the past couple of nights and so far it seems that it did it for me. I don't wake up with the significant discharge in the airway anymore. let's see if this goes on. Time to see a good gastroenterologist maybe :)
Increasing your PPI dose does increase your risk of side effects (like decreasing your ability to absorb B12, and other nutrients). Thus, you do need to let your doctor soon what you did.
You can also talk to your pharmacist or doctor about the product Ibergast - it is a herbal mix that works well to settle down your stomach and digestive tract. It is an over the counter product so you don't need a prescription.
You may also want to supplement with vitamin B12, C, calcium and magnesium because the PPIs lower the amount you are able to absorb.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.